Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 13, 2005, 7:32 AM CST for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 7:32 AM CST (13:32 UTC)
- Expired
- Jan 13, 2005, 8:15 AM CST
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 5:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 131332 TORLIX LAC103-117-131415- /X.NEW.KLIX.TO.W.0001.050113T1332Z-050113T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 732 AM CST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 815 AM CST * AT 726 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOLSOM...OR ABOUT 9 MILES NORTH OF COVINGTON...MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SUN AND 7 MILES NORTHWEST OF BUSH BY 745 AM CST STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. LAT...LON 3067 9024 3051 9015 3062 8983 3083 8994 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 13, 3:25 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 13, 3:25 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 AM CST THU JAN 13 2005 .DISCUSSION... MAIN WEATHER PROBLEMS ARE UP FRONT IN THE NEXT FEW HOURS AS A STRONG SQUALL LINE PROGRESSES EASTWARD ACROSS THE GULF STATES. THE LINE IS MEASURED OFF SATELLITE AND RADAR LOOPS TO BE MOVING AROUND 26 KT WHICH PLACES IT IN THE BATON ROUGE AREA AROUND 5 AM AND THE GREATER NEW ORLEANS AREA AFTER SUNRISE...AROUND 8 AM. THE LINE HAS ONLY PRODUCED WIND GUSTS GENERALLY AROUND 40 MPH IN ITS PASSAGE ACROSS THE WESTERN PART OF LA. THE RICKS INDEX/PCPN CALCULATOR INDICATED WIND GUST POTENTIAL OF 28-38 KT (32-44 MPH) AND VIL VALUES HAVE TO EXCEED 55 TO GET PENNY SIZED HAIL. ONE CONCERN IS ROGUE CELLS AHEAD OF THE LINE IN A HELICITY RICH ENVIRONMENT THAT COULD SPIN UP TORNADOES...HENCE WATCH #8. THE OTHER CONCERN IS THE ISOTHERMAL LAYERING AFTER THE SQUALL PASSAGE THROUGH THE IN-LAG FRONT THAT COULD YIELD ABOUT 6 HOURS OF RAINFALL. PCPN CALCULATOR NUMBERS SHOW 2.11 INCHES WITH POTENTIAL OF 4.19 AND FMAP OF 1.61 INCHES. GIVEN THE INTENSITY OF THE RAINFALL ALONG THE LEADING EDGE AND THE PERSISTENCE OF A RAIN SHIELD PRIOR TO UPPER TROUGH PASSAGE...THESE AMOUNTS (1.5-2 WITH ISOLATED 4) SEEM REASONABLE BUT FFG VALUES ARE HIGH AND THE AREA SHOULD BE ABLE TO MANAGE THESE AMOUNTS. FEEL THAT MUCH OF THE RAIN WILL HAVE MOVED EAST OF THE AREA BY 00Z EXCEPT FOR THE MS GULF COAST. PLAN ON DROPPING TO ZERO IN SECOND PERIOD WITH 30 PERCENT ON THE MS COAST EARLY EVENING. AFTER TODAY...A MORE SEASONABLE STRETCH SEEMS TO BE IN STORE ON TEMPS A DRY PERIOD FOR THE NEXT SEVERAL DAYS. && .MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE UNDERWAY ON THE ONSHORE FLOW AND WILL REMAIN POST-FRONTAL. && .PRELIMINARY POINT TEMP/POPS... MCB 67 38 56 33 / 90 00 00 00 BTR 68 40 57 33 / 90 00 00 00 MSY 72 45 58 37 / 90 00 00 00 GPT 70 43 59 36 / 90 30 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH #8 LAZ034>037-046>050-056 TIL 9 AM CST. MS...TORNADO WATCH #8 MSZ068>071 TIL 9 AM CST. LA AND MS COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM KPQL TO THE ATCHAFALAYA RIVER INCLUDING TIDAL LAKES. && 24
Hazardous weather outlook, Jan 13, 6:00 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CST THU JAN 13 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...TORNADO WATCH NUMBER 8 IS IN EFFECT UNTIL 9 AM CST FOR THE SOUTHERNWEST MISSISSIPPI COUNTIES AND THE EAST-CENTRAL PARISHES OF LOUISIANA... ...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 11 AM CST FOR TANGIPAHOA AND WASHINGTON PARISHES IN LOUISIANA...PEARL RIVER COUNTY MISSISSIPPI... SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING WITH THE PASSAGE OF A SQUALL LINE. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES THAT MAY GENERATE FROM STORMS MOVING JUST IN ADVANCE AND ALONG THIS SQUALL LINE. DAMAGING STRAIGHT-LINE WINDS MAY ALSO RESULT FROM THE SQUALL LINE. A STRONG COLD FRONT WILL FOLLOW ACROSS THE OUTLOOK AREA DURING THE AFTERNOON. HEAVY RAINFALL... HEAVY RAINS ARE LIKELY IN ASSOCIATION WITH THE SQUALL LINE. MODERATE RAINS WILL CONTINUE AFTER THE SQUALL LINE PASSAGE AND UNTIL THE ACTUAL FRONT PASSES...A PERIOD OF 4 TO 6 HOURS. RAINFALL AMOUNTS OF GENERALLY 1-2 INCHES CAN BE EXPECTED TODAY WITH ISOLATED AMOUNTS TO 4 INCHES POSSIBLE. WHILE FLASH FLOODING IS NOT ANTICIPATED SOME PONDING OF WATER MAY OCCUR IN SOME URBAN AREAS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTAL WATERS INCLUDING THE TIDAL LAKES FOR STRONG SOUTHERLY WINDS THIS MORNING SHIFTING TO STRONG WEST AND NORTHWEST WINDS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE MAINLY IN THE OUTER WATERS FRIDAY. SEASONAL... A LIGHT FREEZE IS POSSIBLE ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA SATURDAY MORNING AND AGAIN SUNDAY MORNING. THESE AREAS HAVE BEEN ALREADY EXPOSED TO FREEZING CONDITIONS THIS SEASON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME PRIMARILY BETWEEN 5 AM AND 11 AM IN ANTICIPATION OF SQUALL LINE PASSAGE. 24
In the hours before
Special weather statement, Jan 13, 3:58 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 AM CST THU JAN 13 2005 LAZ034>037-046>050-056-MSZ068>071-131200- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-IBERVILLE LA-LIVINGSTON LA-PIKE MS- POINTE COUPEE LA-ST. HELENA LA-WALTHALL MS-WEST BATON ROUGE LA- WEST FELICIANA LA-WILKINSON MS- 358 AM CST THU JAN 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO EXTREME SOUTHWEST MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA... AT 4 AM...A SQUALL LINE WITH ISOLATED SEVERE THUNDERSTORMS WAS LOCATED FROM VICKSBURG MISSISSIPPI TO VERMILION PARISH LOUISIANA MOVING EAST AT 35 MPH. GENERAL WIND GUST OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS. THE SQUALL LINE WILL MOVE THROUGH DOLOROSA AND BACHELOR AT 430 AM...BATON ROUGE AT 530 AM...MCCOMB AND DONALDSONVILLE AT 550 AM. STAY IN A STURDY STRUCTURE AWAY FROM WINDOWS AS THIS SQUALLL LINE MOVES ACROSS THE AREA THIS MORNING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS HAZARDOUS WEATHER EVENT. 17
Special weather statement, Jan 13, 6:40 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 640 AM CST THU JAN 13 2005 LAZ034>036-046>048-MSZ068-069-131320- AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA- POINTE COUPEE LA-WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS- 640 AM CST THU JAN 13 2005 TORNADO WATCH NUMBER 8 HAS BEEN CANCELED FOR... WILKINSON AND AMITE COUNTIES IN MISSISSIPPI. WEST AND EAST FELICIANA...WEST AND EAST BATON ROUGE...POINTE COUPEE AND IBERVILLE PARISHES IN LOUISIANA. THE LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES HAS MOVED EAST OF THESE AREAS. 17
Special weather statement, Jan 13, 6:40 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 640 AM CST THU JAN 13 2005 LAZ034>036-046>048-MSZ068-069-131320- AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA- POINTE COUPEE LA-WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS- 640 AM CST THU JAN 13 2005 TORNADO WATCH NUMBER 8 HAS BEEN CANCELED FOR... WILKINSON AND AMITE COUNTIES IN MISSISSIPPI. WEST AND EAST FELICIANA...WEST AND EAST BATON ROUGE...POINTE COUPEE AND IBERVILLE PARISHES IN LOUISIANA. THE LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES HAS MOVED EAST OF THESE AREAS. TORNADO WATCH NUMBER 8 REMAINS IN EFFECT FOR THE FOLLOWING LOCATIONS... PIKE AND WALTHALL COUNTIES IN MISSISSIPPI. ST HELENA...LIVINGSTON...ASCENSION AND ASSUMPTION PARISHES IN LOUISIANA. 17/24
Special weather statement, Jan 13, 6:59 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 659 AM CST THU JAN 13 2005 LAZ038-057-058-131355- ST. JAMES LA-ST. JOHN THE BAPTIST LA-TANGIPAHOA LA- 659 AM CST THU JAN 13 2005 AT 655 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HAMMOND IN TANGIPAHOA PARISH TO NEAR LAPLACE IN ST. JOHN THE BAPTIST PARISH. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 35 MPH...AND WILL PRODUCE PEA SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OR 45 TO 50 MPH. HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR CAN ALSO BE EXPECTED WITH THIS LINE OF THUNDERSTORMS. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LAPLACE...PONTCHATOULA...AND HAMMOND THROUGH 755 AM. STAY IN STURDY STRUCTURE AWAY FROM WINDOWS AS THIS SQUALL LINE MOVES THROUGH THE AREA. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA FOR ADDITIONAL UPDATES. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:51 AM CST | Special Marine Warning | LIX | 114 min | |
| Jan 13, 7:56 AM CST | Tornado Warning | LIX | Lafourche | 53 days |
| Jan 13, 9:35 AM CST | Special Marine Warning | LIX | 115 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.